Pennsylvania, 2004Lightning Strike in Pennsylvania, July 8, 2004
July 8, 2004 · NWS BGM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 8, 3:40 AM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 3:40 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
440 AM EDT THU JUL 8 2004
.SHORT TERM (TODAY - FRIDAY)...
ALTHOUGH MOST OF LAST NIGHTS SHOWERS AND STORMS HAVE EXITED THE
REGION TO THE EAST AS OF THIS WRITING...PLENTY OF LOW CLOUDS AND FOG
COVER THE AREA IN THEIR WAKE. AREAS OF FOG SHOULD PERSIST UNTIL
AROUND 9 AM...THEN BEGIN TO BREAK UP TO ALLOW SOME SUNSHINE TO
DEVELOP.
OUR ATTENTION THEN TURNS TO A SURFACE COLD FRONT AND THE NEXT UPPER
TROUGH...BOTH LOCATED FROM SOUTHERN ONTARIO BACK ACROSS OHIO AS OF
EARLY THIS MORNING. THESE FEATURES WILL BOTH PUSH EASTWARD
TODAY...ULTIMATELY CROSSING MUCH OF CENTRAL NY BY LATE
AFTERNOON...THEN THE CATSKILLS AND NORTHEAST PA EARLY THIS EVENING.
THERE SHOULD STILL BE ENOUGH INSTABILITY AND LINGERING MOISTURE
AROUND AT THAT TIME FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS. THE THREAT OF SEVERE STORMS...HOWEVER...LOOKS
MARGINAL AT BEST WITH SLOWLY LOWERING DEW POINTS ANTICIPATED DURING
THE AFTERNOON TO COMPROMISE CAPE VALUES AND UPDRAFT STRENGTH. THE
WIND FIELDS ALSO SEEM MARGINAL FROM THIS JUNCTURE WITH SOME SPEED
SHEAR ALOFT...BUT RELATIVELY WEAK WINDS AT LOWER LEVELS.
BY LATE TONIGHT...THE COLD FRONT WILL BE TO OUR SOUTHEAST...WITH
COOLER AIR BUILDING IN AT LOWER LEVELS. SHORT RANGE MODEL GUIDANCE
ALSO INDICATES THAT QUITE A BIT OF LOW LEVEL MOISTURE WILL LINGER
BEHIND THE FRONT TO RESULT IN A LOW OVERCAST FOR A TIME FROM LATE
TONIGHT INTO EARLY FRIDAY. SATELLITE IMAGERY DOES SHOW A FAIRLY
EXTENSIVE LOW CLOUD DECK UPSTREAM THIS MORNING OVER MICHIGAN AND
WISCONSIN...SO THIS SCENARIO SEEMS QUITE PLAUSIBLE. BY FRIDAY
AFTERNOON...ENOUGH DRYING SHOULD WORK INTO THE AREA TO ALLOW THE SUN
TO MAKE A RETURN APPEARANCE. A COOLER AIR MASS AND EARLY CLOUDINESS
WILL RESULT IN HIGH TEMPERATURES BEING A GOOD 5 TO 10 DEGREES LOWER
ON FRIDAY THAN THEY WILL BE TODAY.
.LONG TERM (FRI NIGHT - WED)...
MODELS INDICATING 500 MB ZONAL FLOW REGIME BECOMING ESTABLISHED
ACROSS US/CAN BORDER BY THE WEEKEND. LOOKS LIKE FLOW WILL HAVE MORE
A WNW SLANT ATTM...AND WITH LOW PRESSURE ENTRENCHED IN VCINITY OF
HUDSONS BAY...EXPECTED FLOW TO BE FAIRLY ENERGENTIC...PARTICUARLY
AFTER THE WEEKEND. TATHER THAN TRY TO TIME FEATURES OR DETERMINE
WHAT IS CONV FEEDBACK...HAVE OPTED TO JUST PAINT THE EARLY PART OF
NEXT WEEK WITH CHC POPS.
HAVE GONE SLIGHTLY ABOVE NORMAL WITH MAX TEMPS THROUGH THE
PERIOD...ALTHOUGH 850 TEMPS ARE DOWN A BIT FROM PREVIOUS MODEL RUNS.
&&
.AVIATION...
LOTS OF MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG WILL PERSIST UNTIL
13Z-14Z. BY MID TO LATE MORNING...VFR WEATHER SHOULD RETURN.
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD BRIEFLY
RESULT IN MVFR VISIBILITIES AND/OR CEILINGS IN HEAVIER RAIN.
WINDS SWITCH AROUND TO THE NORTHWEST TONIGHT AS A COLD FRONT SWINGS
THROUGH BY EARLY EVENING. THE FRONTAL PASSAGE WILL BRING AN END TO
ANY SHOWERS OR THUNDERSTORMS...BUT SOME LOWER CLOUDS WITH MVFR
CEILINGS ARE ANTICIPATED FOR THE OVERNIGHT PERIOD.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...NONE.
&&
SHORT TERM AND AVIATION...JUREWICZ
LONG TERM...CEMPA
Hazardous weather outlook, Jul 8, 3:25 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
425 AM EDT THU JUL 8 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-081024-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
425 AM EDT THU JUL 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EARLY EVENING. A BRIEF PERIOD OF GUSTY WINDS...SMALL HAIL...AND
HEAVY RAIN COULD ACCOMPANY ANY OF THE STORMS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY
EVENING.
Lightning, Bradford
- When
- July 8, 10:00 AM EST
- Where
- Bradford County, North Towanda
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Lightning struck a tree in North Towanda Township. A large section of the tree fell onto a yard. Another lightning strike struck a large pine tree sending debris onto Leisure Drive in Wysox Township
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, July 8, 20041 death · 3 injured · 1 event
- Flash Flood in Missouri, July 8, 20041 death · 1 injured · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2004$925,000 · 77 kt wind · 24 events
- Hail in Nebraska, July 8, 2004$1.2 million · 1.5 in hail · 1 event
- Flash Flood and Hail in Massachusetts, July 8, 20046 injured · $85,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, July 8, 2004$152,000 · 4 in hail · 27 events
- Lightning Strike in New York, July 8, 20047 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 8, 2004$50,000 · 55 kt wind · 5 events
- Damaging Wind in Colorado, July 8, 2004$45,000 · 71 kt wind · 1 event
- Hail and Heavy Rain in Florida, July 8, 2004$30,000 · 2 in hail · 3 events
- Tornado in New York, July 8, 2004$30,000 · F0 · 1 event
- Lightning Strike in Nebraska, July 8, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415989.